Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 66, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2016, 5:17 PM CDT for Hood County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 2, 2016, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS54 KFWD 022217
FFWFWD
TXC221-030115-
/O.NEW.KFWD.FF.W.0066.160602T2217Z-160603T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOOD COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 515 PM CDT...RAINFALL AND RUNOFF WILL LIKELY RESULT IN
CONTINUED FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND
BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRANBURY...PECAN PLANTATION...LIPAN...OAK TRAIL SHORES AND TOLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS MUCH MORE DIFFICULT TO RECOGNIZE THE DANGERS OF FLASH FLOODING
AT NIGHT. IF YOU COME ACROSS FLOODWATERS...MAKE THE SMART CHOICE...
TURN AROUND...DON'T DROWN. MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3255 9762 3232 9762 3232 9778 3224 9794
3251 9807 3256 9807
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:37 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 2, 3:37 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 337 PM CDT THU JUN 2 2016 .DISCUSSION... Ongoing moderate to heavy rainfall continues across the northwestern half of our CWA early this afternoon. One to two inch amounts have been commonplace today, with isolated reports of near 3 inches. Numerous mesovortices within the parent precipitation shield have been acting to locally enhance rainfall production. For the remainder of the afternoon, the brunt of the precipitation will continue to pivot north and westward as the mid-level dryslot evident on moisture channel imagery punches into the region. Thus, have confined the highest PoPs in the short term to basically along and north of the I-20 corridor. Additional isolated to scattered convection should also develop where we cleared earlier--effectively south of an Athens to Meridian to Killeen line and pivot around the primary surface low center which is somewhere around Coryell county at this time. This evening and overnight, the primary precipitation axis should reorient itself basically along and west of the I-35 corridor, and this has become our primary area of concern for a continued flash flood threat. As the airmass nocturnally cools, we are still concerned about the potential for a core rain type of event as precipitation consolidates around surface low pressure. This threat may be tempered somewhat if mid and upper-level dry air continues to intrude into the region. That said, these types of events are incredibly difficult to pin down, even inside a few hours, but the threat for localized very heavy rainfall exists late tonight and tomorrow morning--again with the greatest risk west of I-35. We'll have one more day of scattered showers and storms to contend with tomorrow, but the threat for widespread flash flooding should gradually come to an end tomorrow afternoon and evening. Dry air will...finally...dive into the region on Saturday on northeasterly flow, although we should hang onto enough low-level moisture to warrant generally chance PoPs across the region. Dry conditions will finally return area-wide Sunday night and into the end of next week. Carlaw && .AVIATION... /ISSUED 117 PM CDT THU JUN 2 2016/ 18 UTC TAF Cycle Concerns...Thunder potential and MVFR ceilings. For the Metroplex TAF sites...Scattered convection is expected to continue to move in from the east as the subtle meso-low continues to pull westward. Instability is a bit on the low side with a very moist profile, which suggests that lightning strikes should be very isolated. Regardless, will carry a TEMPO group for TSRA through the early afternoon hours with the main concern being poor visibility. Thereafter--- the main upper low should gradually fill and even sag southward. This should result in a wind shift from the east to the north. Timing of this is uncertain, so for now will prevail variable winds through the overnight hours and into Friday morning. Thereafter, south winds should resume as broad surface troughing develops. Model guidance does suggest that IFR/LIFR ceilings/visibility may develop in the evening and overnight hours---but given the expected threat for showers, sub-cloud base mixing may result in only MVFR ceilings. If precip does not develop as currently thought, then LIFR/IFR may develop. For the Waco TAF site...Slightly better flying conditions are expected here as drier air lifts northward at least through the early to mid afternoon hours. There will be the potential for additional shower development this afternoon as precipitation develops on the backside of the surface low. MVFR ceilings are still expected to prevail through much of the TAF cycle with VCSH expected at times. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 78 68 85 67 / 80 60 50 50 20 Waco 66 78 65 82 66 / 70 60 50 50 30 Paris 66 76 67 80 64 / 80 70 50 50 20 Denton 65 76 65 84 65 / 70 60 40 40 20 McKinney 66 77 66 82 65 / 80 70 50 40 20 Dallas 68 78 68 84 67 / 80 60 50 50 20 Terrell 67 77 67 82 66 / 80 70 50 50 30 Corsicana 68 77 68 81 67 / 80 70 50 60 30 Temple 66 77 65 81 66 / 70 60 50 60 30 Mineral Wells 65 76 65 83 64 / 70 60 40 40 20 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. && 15/90
Hazardous weather outlook, Jun 2, 3:24 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT THU JUN 2 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE ENTIRE AREA. HEAVY RAINFALL WILL BE THE PRIMARY WEATHER THREAT...AND DUE TO VERY SATURATED SOILS...FLASH FLOODING AND RIVER FLOODING IS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS THROUGH MIDDAY FRIDAY. THE AREA ALONG AND WEST OF I-35 IS WHERE RAIN MAY BECOME HEAVIEST LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH SATURDAY...BEFORE ENDING FROM NORTH TO SOUTH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.
In the hours before
Local storm report, Jun 2, 2:13 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 10 SW HAMILTON 31.60N 98.24W
06/02/2016 HAMILTON TX LAW ENFORCEMENT
HAMILTON COUNTY SO REPORTED WATER GETTING INTO ONE HOME
IN SOUTHERN HAMILTON COUNTYLocal storm report, Jun 2, 2:15 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 2 SW CLEBURNE 32.33N 97.42W
06/02/2016 JOHNSON TX EMERGENCY MNGR
HIGH WATER RESCUE ION OLD FOAMY ROAD...SOUTH OF CLEBURNELocal storm report, Jun 2, 2:15 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TYPO
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 2 SW CLEBURNE 32.33N 97.42W
06/02/2016 JOHNSON TX EMERGENCY MNGR
HIGH WATER RESCUE ON OLD FOAMY ROAD...SOUTH OF CLEBURNELocal storm report, Jun 2, 2:48 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD 3 SE GAINESVILLE 33.60N 97.11W
06/02/2016 COOKE TX EMERGENCY MNGR
SEVERAL ROADS WITH A FOOT OF WATER OVER THE ROADS FROM
GAINESVILLE TO THE SOUTHEAST PART OF THE COUNTYLocal storm report, Jun 2, 3:19 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD 2 N CISCO 32.41N 98.97W
06/02/2016 EASTLAND TX LAW ENFORCEMENT
COUNTY ROAD 561 IS CLOSED DUE TO HIGH WATER. OTHER ROADS
CLOSED AROUND LAKE CISCOLocal storm report, Jun 2, 4:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 2 N CISCO 32.41N 98.97W
06/02/2016 EASTLAND TX EMERGENCY MNGR
HIGHWAY 6 HAS BEEN WASHED OUT DOWNSTREAM OF CISCO DAM
(THIS IS THE BRIDGE OVER SANDY CREEK)The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:30 PM CDT | Areal Flood Advisory | FWD | Hood | 2 hr |
| Jun 1, 7:34 PM CDT | Areal Flood Advisory | FWD | Bell, Falls | 116 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 1, 8:25 PM CDT | Special Weather Statement | FWD | Hill | 65 min |
| Jun 1, 8:31 PM CDT | River Flood Warning | FWD | Denton | 4 days |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Hood | 58 min |
| Jun 1, 9:39 PM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 1, 10:12 PM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 1, 10:35 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 1, 11:09 PM CDT | Flash Flood Warning | FWD | Montague | 111 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| Jun 2, 1:11 AM CDT | Areal Flood Warning | FWD | Hood | 9 hr |
| Jun 2, 1:36 AM CDT | Flash Flood Warning | FWD | Jack, Young | 4 hr |
| Jun 2, 2:40 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 3:51 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 6 hr |
| Jun 2, 4:16 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Jun 2, 5:56 AM CDT | Areal Flood Warning | FWD | Jack, Young | 6 hr |
| Jun 2, 6:18 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 4 hr |
| Jun 2, 6:45 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Jun 2, 7:18 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Jun 2, 7:31 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 4 hr |
| Jun 2, 8:42 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Jun 2, 8:47 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 9:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 4 hr |
| Jun 2, 9:43 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 3 hr |
| Jun 2, 9:50 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton | 5 hr |
| Jun 2, 10:03 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jun 2, 10:10 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Jun 2, 10:15 AM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 10:24 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 9 days |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 29 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Limestone | 52 hr |
| Jun 2, 10:52 AM CDT | Areal Flood Advisory | FWD | Erath, Somervell | 3 hr |
| Jun 2, 11:18 AM CDT | Flash Flood Warning | FWD | Erath, Hood, Somervell | 6 hr |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 3 hr |
| Jun 2, 11:40 AM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 12:35 PM CDT | Flash Flood Warning | FWD | Johnson | 11 hr |
| Jun 2, 1:00 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| Jun 2, 1:14 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, Navarro | 3 hr |
| Jun 2, 1:47 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 2, 1:52 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 6 hr |
| Jun 2, 1:58 PM CDT | River Flood Warning | FWD | Somervell | 24 hr |
| Jun 2, 1:59 PM CDT | Areal Flood Advisory | FWD | Denton | 4 hr |
| Jun 2, 2:39 PM CDT | Flash Flood Warning | FWD | Dallas | 6 hr |
| Jun 2, 2:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | FWD | Comanche, Hamilton | 3 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Bosque | 25 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Comanche | 47 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jun 2, 3:06 PM CDT | River Flood Warning | FWD | Stephens | 42 hr |
| Jun 2, 3:11 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Wise | 40 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Jun 2, 3:32 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| Jun 2, 3:32 PM CDT | River Flood Warning | FWD | Hunt | 49 hr |
| Jun 2, 3:50 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 2, 5:37 PM CDT | Areal Flood Warning | FWD | Erath, Somervell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.